|Oily skin and acne
Jun 6, 2001
I took Accutane (25 mg) for cystic acne, for about 4 or 5 months in the mid-1980s. While I still have the occasional blackhead, I really haven't had much in the way of facial acne until now. Same goes for the oily skin, particularly on my face, which on these hot, humid nights, can get heavily oily. I tend to use soaps such as Ivory that usually have a drying-out effect on my skin, but none seems to work anymore. Within half an hour, my face is all shiny again.
The oily skin and acne didn't occur until after I'd begun HAART.
Any answers or solutions are greatly appreciated in advance!
| Response from Dr. Boyle
The medications you list are not generally associated with the problems you mention. You should consider seeing a dermatologist for a definitive diagnosis of the cause of your condition and more intensive treatment of it. Also, have your Tcells always been that high? If so, I would consider discontinuing the antiretroviral therapy and seeing if your skin condition improves. Of course, You should discuss this with your doctor before makiing any changes.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.